Skip to content
My WebMD Sign In, Sign Up
Cronic NON NARCOTIC Pain Medicines
avatar
An_251547 posted:
I am a cancer survivor and after all the chemo and radiation i now have Cronic pain 24 hours seven days a week, due to psoriatic arthritis.I have been prescribed alot of heavy pain medications,oxycotin, percocet,viccodin,methadon,etc.and it put me in a fog all the time, i could not function properly and i am looking for a non narcotic non addicting pain medication...(i know that sounds like alot to ask for but there has to be something out there) and i also have herniated discs in my neck and alot more physical issues that cause extreme pain, i just cant function right. My body wants to give up because of all the issues with pain, Any suggestions on what will work?
Reply
 
avatar
ctbeth responded:
Hi from CT,

Interesting.

If the opiate meds put you in a fog, perhaps your dose was too high.

for most of us who take opiate pain-management meds, once the body grows accustomed, the adverse effect of "fogginess" goes away- usually by two months tops.

Has your MD discussed any options with you?

If your pain is from herniated discs, there are also non-chemical treatment options.

If you're not currently being treated by a pain management MD, you might want to consider asking your PC to refer you to an MD of this specialty.

Good wishes.
 
avatar
ctbeth responded:
Do you see an MD for the psoriatic arthritis?
There are also meds that treat this particular problem.

I'd think that your PC has some referring to do; the MDs that specialize in psoriatic arthritis along with pain management MD seem to be a goof place for you to begin.
 
avatar
77grace responded:
Hi and Welcome ,
I am sorry to hear that your havwe been through so much with Cancer and then of course all this pain!!!I agree with Beth that even though the pain meds made you groggy it could be the dose or just not the right medication!
There are some other drug's that are less addicting but on thaat note I think you may need to hear this ,There is a difference in Dependance ,caused by taking a medication for a certain amount of time and your body gets used to it!
Addiction is usually abusing the medication!
Anyway find a specialist who deals with pain and meds and I hope they can help you!
Blessings,77grace
 
avatar
77grace responded:
Hi again,
It's me .77grace!I was just wondering if you were out htere,we haven't heard from you yet,hope your feeling better!
I am siure it's very difficult trying to live with all this pain and no apin meds!\
I have also done the same thing and I could not last any more than 4 months!
Hope to hear from you,Take care,77grace


Featuring Experts

David N. Maine, MD is the director of the Center for Interventional Pain Medicine at Mercy Medical Center in Baltimore. Maine graduated with a degree ...More

Helpful Tips

want to know if anyone has gone threw the pain im having
got a bulgin disc between c5 c6 pain goes form my neck all down my spain threw my back... the lower part of my back is swollen.... have ... More
Was this Helpful?
2 of 13 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.